Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 4:13 PM EDT for 4 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 4:13 PM EDT (20:13 UTC)
- Expired
- Apr 20, 2015, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barrow County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:40 PM EDT | TSTM WND DMG | 3 Sw Danielsville, GA | TWO TREES DOWN ON THE SW SIDE OF DANIELSVILLE. |
| Apr 20, 5:00 PM EDT | TSTM WND DMG | Athens, GA | 1 TREE DOWN ON BEAVER RUN JUST OFF OF RED FOX RUN IN ATHENS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:23 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS52 KFFC 202013
SVRFFC
GAC013-059-157-195-202100-
/O.NEW.KFFC.SV.W.0047.150420T2013Z-150420T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARROW COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHWESTERN MADISON COUNTY IN NORTHEASTERN GEORGIA...
NORTHERN CLARKE COUNTY IN NORTHEASTERN GEORGIA...
SOUTHERN JACKSON COUNTY IN NORTHEASTERN GEORGIA...
* UNTIL 500 PM EDT
* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARL...OR
NEAR WINDER...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDER...JEFFERSON...COMMERCE...ATHENS...BRASELTON...AUBURN...
STATHAM...ARCADE...NICHOLSON...HOSCHTON...BOGART...BETHLEHEM...
CARL...HULL...ATHENS-CLARKE COUNTY (BALANCE)...BEECHWOOD HILLS...
BEAR CREEK RESERVOIR...SANDY CREEK RECREATION AREA...FORT YARGO
STATE PARK AND BARRETTS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3411 8322 3394 8332 3394 8352 3397 8354
3394 8358 3394 8381 3397 8383 3398 8383
3399 8385 3403 8386 3408 8384 3419 8344
TIME...MOT...LOC 2012Z 258DEG 30KT 3401 8378
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
319
WWUS52 KFFC 202041
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON APR 20 2015
GAC013-059-202050-
/O.CAN.KFFC.SV.W.0047.000000T0000Z-150420T2100Z/
BARROW GA-CLARKE GA-
441 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR BARROW AND NORTHERN CLARKE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3411 8322 3405 8326 3404 8336 3402 8347
3402 8352 3405 8355 3417 8352 3419 8344
TIME...MOT...LOC 2040Z 258DEG 30KT 3406 8350
$$
GAC157-195-202100-
/O.CON.KFFC.SV.W.0047.000000T0000Z-150420T2100Z/
MADISON GA-JACKSON GA-
441 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN JACKSON COUNTIES...
AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARCADE...OR
NEAR JEFFERSON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMMERCE...ARCADE...NICHOLSON...APPLE VALLEY...NEESE AND DIAMOND
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3411 8322 3405 8326 3404 8336 3402 8347
3402 8352 3405 8355 3417 8352 3419 8344
TIME...MOT...LOC 2040Z 258DEG 30KT 3406 8350
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:17 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 20, 3:17 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT MON APR 20 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STEEP LAPSE RATES...GOOD HEATING AND STRONG UPPER DYNAMICS HAVE CONTRIBUTED TO SEVERE STORMS DEVELOPING ACROSS NORTHERN GA THIS AFTERNOON. THE POTENTIAL WILL CONTINUE THROUGH THE EARLY EVENING HOURS. OVERALL...THE ACTIVITY WILL CONTINUE TO DRIFT SOUTH. THE COLD FRONT CAUSING ALL THIS TROUBLE WILL MOVE THROUGH THE REMAINDER OF THE CWFA BY THE MID TO LATE EVENING. AFTER THIS...HIGH PRESSURE AND A DRIER AIRMASS WILL SETTLE OVER THE CWFA. THE REMAINDER OF THE SHORT TERM FORECAST WILL BE DRY AND SEASONABLE. .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO CHANGES MADE TO THE EXTENDED FORECAST. THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS MORNING. PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE... HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION WITH THIS SYSTEM AS WELL. 20 AVIATION... 18Z UPDATE... LINE OF TSRA HAVE DEVELOPED ALONG A PRE-FRONTAL TROUGH. EXPECT THIS ACTIVITY TO LINGER FOR THE NEXT 3-4 HOURS. NOT CONFIDENT HOW FAR SOUTH THIS LINE WILL MAKE IT DUE TO THE THICKER CLOUD COVER TO THE SOUTH. CLEARING SHOULD OCCUR AFTER THE FROPA LATER TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 72 49 74 / 20 0 0 10 ATLANTA 51 70 52 73 / 10 0 0 10 BLAIRSVILLE 44 65 45 68 / 30 0 0 20 CARTERSVILLE 47 70 47 73 / 10 0 0 10 COLUMBUS 53 74 53 78 / 10 0 0 5 GAINESVILLE 49 68 49 72 / 10 0 0 10 MACON 51 75 50 78 / 20 0 0 5 ROME 46 71 47 73 / 10 0 0 20 PEACHTREE CITY 48 71 48 75 / 10 0 0 5 VIDALIA 57 76 56 80 / 30 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...CLAYTON...COBB...COWETA... DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...HALL...HENRY... JACKSON...MADISON...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...ROCKDALE...SOUTH FULTON...WALTON. &&
Hazardous weather outlook, Apr 20, 11:52 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 AM EDT MON APR 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1152 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON OVER EASTERN SECTIONS... AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. THE MAIN THREAT WILL BE GUSTY AND DAMAGING WINDS BUT ONCE AGAIN CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY. WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 20, 3:23 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL ROSWELL 34.02N 84.36W
04/20/2015 M1.00 INCH FULTON GA OTHER FEDERAL
TREE LIMBS AND BRANCHES WERE ALSO REPORTED DOWN.
&&
EVENT NUMBER FFC1500241
GEOSpecial weather statement, Apr 20, 3:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON APR 20 2015
GAZ049-059-060-201945-
MORGAN GA-JASPER GA-PUTNAM GA-
323 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MORGAN...JASPER AND PUTNAM COUNTIES UNTIL 345 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS MORGAN...JASPER AND PUTNAM COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EATONTON...MONTICELLO...SHADY DALE...BUCKHEAD...PHOENIX...WARFIELD...
HARMONY...STANFORDVILLE...ROCKVILLE...ROCK EAGLE 4-H CENTER...
GODFREY...PARKS MILL...WILLARD...OCONEE SPRINGS PARK...CENTRAL
GEORGIA EXPERIMENT STN...SWORDS AND HILLSBORO.
LAT...LON 3331 8315 3328 8321 3316 8363 3336 8373
3358 8333 3351 8328 3347 8328 3345 8326
3344 8326 3342 8324 3340 8324 3340 8321
3338 8322 3339 8319 3333 8314
TIME...MOT...LOC 1922Z 242DEG 45KT 3330 8358
16Special weather statement, Apr 20, 3:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT MON APR 20 2015
GAZ034-045-202015-
DE KALB GA-GWINNETT GA-
328 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DE KALB AND GWINNETT COUNTIES UNTIL 415 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...OR 11 MILES NORTH OF DECATUR...
MOVING EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS DE KALB AND GWINNETT COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...DUNWOODY...DULUTH...SNELLVILLE...
SUWANEE...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE...DACULA...
GRAYSON...BERKELEY LAKE...HARBIN...HOG MOUNTAIN AND MECHANICSVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL
GEORGIA.
LAT...LON 3402 8386 3400 8387 3399 8385 3391 8383
3386 8389 3390 8435 3395 8435 3396 8431
3396 8428 3397 8426 3398 8426 3399 8420
3399 8419 3400 8418 3409 8388
TIME...MOT...LOC 1928Z 261DEG 32KT 3394 8426Local storm report, Apr 20, 3:32 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL BRASELTON 34.11N 83.76W
04/20/2015 E0.88 INCH JACKSON GA EMERGENCY MNGR
NICKEL SIZED HAIL COVERING THE GROUND WITH ONE TO TWO
INCH DEPTH
&&
EVENT NUMBER FFC1500242
NLISTLocal storm report, Apr 20, 3:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 2 ENE HOLDERS 34.15N 83.60W
04/20/2015 E1.75 INCH JACKSON GA EMERGENCY MNGR
&&
EVENT NUMBER FFC1500243
NLISTSpecial weather statement, Apr 20, 4:05 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT MON APR 20 2015
GAZ025-035-202045-
BARROW GA-JACKSON GA-
405 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW AND JACKSON COUNTIES UNTIL 445 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AUBURN...OR 7 MILES WEST OF WINDER...MOVING
EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS BARROW AND JACKSON COUNTIES THROUGH 445 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...COMMERCE...BRASELTON...AUBURN...STATHAM...
ARCADE...HOSCHTON...PENDERGRASS...CARL...APPLE VALLEY...CHATEAU
ELAN...PEACH STATE SPEEDWAY...COUNTY LINE...RUSSELL...FORT YARGO
STATE PARK AND THOMPSONS MILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3420 8347 3401 8344 3394 8381 3395 8381
3397 8383 3398 8383 3400 8387 3401 8387
3412 8382 3413 8381
TIME...MOT...LOC 2005Z 261DEG 27KT 3402 8385The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:41 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 34 min |
| Apr 19, 9:30 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 30 min |
| Apr 20, 3:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 48 min |
| Apr 20, 4:44 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Apr 20, 5:10 AM EDT | Special Weather Statement | FFC | Bartow, Gordon, Murray | 35 min |
| Apr 20, 5:30 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 30 min |
| Apr 20, 5:42 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 33 min |
| Apr 20, 6:03 AM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Apr 20, 6:07 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| Apr 20, 6:23 AM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Apr 20, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 20 min |
| Apr 20, 6:30 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns | 30 min |
| Apr 20, 6:40 AM EDT | Special Weather Statement | FFC | Dawson | 35 min |
| Apr 20, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | White | 19 min |
| Apr 20, 7:00 AM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Apr 20, 9:55 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 20, 12:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Apr 20, 12:58 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Apr 20, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 45 min |
| Apr 20, 1:08 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 37 min |
| Apr 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 44 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Apr 20, 1:32 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 28 min |
| Apr 20, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 42 min |
| Apr 20, 1:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Apr 20, 1:58 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Apr 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 20, 2:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Apr 20, 2:07 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 38 min |
| Apr 20, 2:14 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Apr 20, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Apr 20, 2:44 PM EDT | Tornado Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 46 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
| Apr 20, 3:09 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Apr 20, 3:18 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 42 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 22 min |
| Apr 20, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 15 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 40 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 20 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 35 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Apr 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 14 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 47 min |
| Apr 20, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 30 min |
| Apr 20, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.